Amy Vigus, a 20-year-old woman from Colchester, England, died on August 21, after taking the drug MDMA, commonly referred to as Ecstasy or Molly. Her family published a video on Facebook, called “Our Amy” telling her story with the goal of making people think twice before taking drugs.
The National Institute on Drug Abuse reports that MDMA was initially popular in the nightclub scene and at all-night dance parties (raves), but now affects a broader range of people.
The Daily Mail ran an emotional story featuring the tragic drug-induced deaths of 16 young people who had purportedly taken ecstasy. The drug, once very popular in the 1990’s, has made a comeback in the last few years.
According to the 2007 National Survey on Drug Use and Health, an estimated 12.4 million Americans aged 12 or older tried Ecstasy at least once in their lives, representing 5% of the US population in that age group.
OUR FREE OPINION
As with other types of drug emergencies, it is imperative to summon emergency medical help ASAP. For immediate medical concerns, we suggest you review the articles highlighted below.
Narconon has published an article setting forth some signs and symptoms of the use of the drug. The organization, ecstasy.org has set forth some emergency moves one might make when encountering someone who has ingested MDMA.